Posted by: Mary | 2012-11-20

Retin A

Hi there i wonder if you can help me i recently purchased Retin A from my pharmacy as i read quite a bit on the internet about the retin A helping with acne scars and pigmentation but ever since i have used it my skin looks worse and very very dry will it really help the pigmentation or make it worse?
Thank you.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Mary, thank you for the question and my apologies for the long delay with my response but we have just recently arrived from our London practice.

Retin-A (tretinoin) will help with pigmentation, scarring, fine lines, and improving the overall texture of the skin. Unfortunately there are possible side effects including, dermatitis like reactions, dryness, itching, red inflamed skin, sun sensitivity, etc. From your description it seems that you are experiencing some of the side effects from the Retin A. My advice would be to stop using the Retin-A for 7 days and then re-start with the following program: apply at night only every 3rd night for 2 weeks, then apply every 2nd night for 2 weeks, and finally every night after that if no reaction occurs with the alternate day approach described above.
If this approach still brings on side effects then unfortunately your skin may not tolerate the tretinoin at all and another alternative will need to be considered (such as peels, fractional skin resurfacing, etc.)

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.